# SDR 96ZZZX1252

- Difficulty date: February 23, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N444WH
- Make and model: Amtr LANCAIR
- Aircraft serial: 100
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Condition: Collapsed
- Location: Nlg
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF AND GEAR RETRACTION, THE FREE CASTERING NOSE GEAR TURNED SIDEWAYS, AND, THEREFORE UPON EXTENSION, THE NOSE GEAR STAYED SIDEWAYS AND COLLAPSED ON ROLL-OUT.  THE SUSPECT CAUSE IS NO SELF-CENTERNG MECHANISM IN THE STRUT ASSY.  AN ADDITIONAL CAUSE FOR COLLAPSED GEAR ARE GEAR SUPPORT LINKS, P/N 6M027-4, FOR NOT HAVING ENOUGH STRENGTH FOR SHARP TURNING FORCES.
